MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 13827
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Diarrhea (1811); Anxiety (2328); Inadequate Pain Relief (2388); Dry Mouth (4485)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Pump was received with no further information.Post market reached out to the patient's pain management physician's office and was referred to an office representative.A message was left for that representative requesting further information.Voluntary mw5117872 was received stating: "pt had a flowonix intrathecal pain pump.It is a flowonix prometra ii 20ml pump.This pump had intrathecal hydromorphone 15 mg/ml and intrathecal baclofen 500 mcg/ml running at 3.6 mg/day of hydromorphone and 120 mcg/day of baclofen.This patient had sudden onset of withdrawal symptoms including increased pain, anxiety, yawning, diarrhea, dry mouth and palpitations.They presented to the emergency room with worsening symptoms.They were diagnosed with acute withdrawal symptoms and given oral dilaudid and baclofen.The patient presented to the pain clinic where they were still exhibiting withdrawal symptoms of anxiety, diarrhea, pain, palpitations, nausea and dehydration.Physician did a catheter dye study and found the catheter to be patent and in proper position in the intrathecal space.Physician also interrogated the pump with no errors reported.Based on the patient's worsening withdrawal symptoms it was decided to turn the pump off and manage the symptoms with oral medications and replace the pump because of suspected malfunction.The patient presented for surgery after several er visits and adjustments of their oral medication to keep withdrawal symptoms under control.Since there was no flowonix products available it was decided to replace with a medtronic pump.As the flowonix catheter is not compatible with the medtronic pump the patient also had to undergo replacement of their catheter in addition to the pump replacement.Patient underwent a successful replacement of his pump and catheter with a medtronic system and the flowonix pump was sent to flowonix medical for analysis.This pump was sent for suspicion of premature battery failure.The pump was sent to: return product analysis flowonix medical, inc.Physician suspects it had a premature failure that caused harm to the patient, which is why they are reporting this incident and requesting analysis.".
 
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Physician alleged the issue could be related to flowonix's recent "urgent medical device correction update", outlining premature failure of the flowonix pump; however, no issue was found upon return analysis.A physical investigation was performed on the device, but no issue was observed.Visual inspection of the pump did not find any exterior anomalies.Functional analysis of the pump confirmed the pump successfully primed and flowed within design specifications.The pump battery was read, and there was no issue found with the battery's voltage dropping below acceptable limits in the past 30 days.All the readings were within battery specifications.The root cause of the alleged issue could not be confirmed as there was no issue found with the pump.Follow-up contact from the health professional has not yet been received.Internal complaint number: (b)(4).

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key17118137
Report Number3010079947-2023-00053
Device Sequence Number7038641
Product Code LKK
UDI-Device Identifier00810335020228
UDI-Public(01)00810335020228(17)180520(10)23695
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2018
Device Model Number13827
Device Catalogue Number13827
Device Lot Number23695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale